Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 227, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 4, 2005, 5:17 PM EDT for Cherokee County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2005, 5:17 PM EDT (21:17 UTC)
- Expired
- Aug 4, 2005, 5:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Cherokee County, NC
The radar
The Knoxville radar (KMRX), 130 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 934 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:30 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 4, 3:30 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 330 PM EDT THU AUG 4 2005 .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...DIFFERENTIAL HEATING AND OROGRAPHIC EFFECTS ONCE AGAIN TRIGGERING WIDELY SCATTERED SLOW MOVING THUNDERSTORMS. ACTIVITY WILL DECREASE WITH LOSE OF HEATING THIS EVENING. HIGH PRESSURE ACROSS THE GREAT LAKES FRIDAY AND SATURDAY HELPS PUSH WEAK FRONTAL BOUNDARY INTO MRX CWA FOR THE WEEKEND. INCREASED MOISTURE FRI AFTN INTO SAT WILL RESULT IN MORE CLOUD COVER AND SHOWERS ACTIVITY. FORECAST CLOUD COVER AND MAX TEMPS FOR SATURDAY POSSIBLY TOO PESSIMISTIC AND MAY BE ADJUSTED IN LATER PACKAGES. TEMPS COOL TO NORMAL. .LONG TERM....(SUNDAY THROUGH THURSDAY)...FRONT STALLS ACROSS THE REGION ON SUNDAY...SHOULD BRING SCATTERED ACTIVITY FROM SUNDAY THROUGH WEDNESDAY...MAINLY DIURNAL. DRIER WEATHER PUSHING IN WEDNESDAY NIGHT AND THURSDAY...MAY STILL SEE SOME ISOLATED ACTIVITY ON THURSDAY SO WILL ADD 20 POPS FOR THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 92 70 88 / 10 20 20 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 91 69 87 / 10 20 20 30 OAK RIDGE, TN 68 92 69 86 / 10 20 20 30 TRI CITIES AIRPORT, TN 64 90 66 84 / 10 30 30 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && SON/GH
Hazardous weather outlook, Aug 4, 5:15 AM EDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 515 AM EDT THU AUG 4 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-051000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 515 AM EDT (415 AM CDT) THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:40 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 35 min |
| Aug 4, 3:01 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 30 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.